Alert archive / South Dakota / Freeze Warnings in 2016
Freeze Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this freeze warning at Oct 5, 2016, 8:10 PM CDT for Campbell County, Corson County, South Dakota. It took effect at Oct 6, 2016, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2016, 8:10 PM CDT (01:10 UTC)
- In effect from
- Oct 6, 2016, 1:00 AM CDT
- Expired
- Oct 6, 2016, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD
The radar
The Bismarck radar (KBIS), 115 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS73 KABR 060110 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 810 PM CDT WED OCT 5 2016 SDZ003-004-060915- /O.UPG.KABR.FR.Y.0002.161006T0600Z-161006T1500Z/ /O.NEW.KABR.FZ.W.0002.161006T0600Z-161006T1500Z/ CORSON-CAMPBELL- INCLUDING THE CITIES OF...WAKPALA...HERREID 810 PM CDT WED OCT 5 2016 /710 PM MDT WED OCT 5 2016/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...27 TO 32 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE KILLED BY SUB FREEZING TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SDZ005-006-009-010-015>017-033>036-060915- /O.CON.KABR.FR.Y.0002.161006T0600Z-161006T1500Z/ MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-STANLEY-SULLY- HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...MOBRIDGE... IPSWICH...ISABEL...GETTYSBURG...FAULKTON...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE 810 PM CDT WED OCT 5 2016 /710 PM MDT WED OCT 5 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... * TEMPERATURE...32 TO 36 DEGREES LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE AFFECTED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
088 WWUS73 KABR 060802 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 302 AM CDT THU OCT 6 2016 SDZ003-004-061500- /O.CON.KABR.FZ.W.0002.000000T0000Z-161006T1500Z/ CORSON-CAMPBELL- INCLUDING THE CITIES OF...WAKPALA...HERREID 302 AM CDT THU OCT 6 2016 /202 AM MDT THU OCT 6 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...27 TO 32 DEGREES THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR VEGETATION WILL BE KILLED BY SUB FREEZING TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SDZ005-006-009-010-015>017-033>036-061500- /O.CON.KABR.FR.Y.0002.000000T0000Z-161006T1500Z/ MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-STANLEY-SULLY- HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...MOBRIDGE... IPSWICH...ISABEL...GETTYSBURG...FAULKTON...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE 302 AM CDT THU OCT 6 2016 /202 AM MDT THU OCT 6 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...32 TO 36 DEGREES THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE AFFECTED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CONNELLY
991 WWUS73 KABR 061449 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 949 AM CDT THU OCT 6 2016 SDZ003-004-061600- /O.EXP.KABR.FZ.W.0002.000000T0000Z-161006T1500Z/ CORSON-CAMPBELL- INCLUDING THE CITIES OF...WAKPALA...HERREID 949 AM CDT THU OCT 6 2016 /849 AM MDT THU OCT 6 2016/ ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... $$ SDZ005-006-009-010-015>017-033>036-061600- /O.EXP.KABR.FR.Y.0002.000000T0000Z-161006T1500Z/ MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-STANLEY-SULLY- HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...MOBRIDGE... IPSWICH...ISABEL...GETTYSBURG...FAULKTON...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE 949 AM CDT THU OCT 6 2016 /849 AM MDT THU OCT 6 2016/ ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... $$ TMT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this freeze warning went out at Oct 5, 7:11 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 5, 7:11 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
711 PM CDT WED OCT 5 2016
.UPDATE...
Issued at 707 PM CDT WED OCT 5 2016
Updating for the expiration of the wind advisory that was in
effect across portions of north central and northeast South
Dakota. Wind speeds and gusts are diminishing. Will have an
additional update out by 9pm CDT pertaining to any changes, if
needed, to the frost headline.
See below for an updated aviation forecast discussion.
&&
.SHORT TERM...(This Evening through Friday Night)
Issued at 318 PM CDT WED OCT 5 2016
Continue to see strong and gusty winds across northern SD this
afternoon and will let the wind advisory remain in place through 00Z
this evening. Otherwise, main story for the overnight hours will be
the cold temperatures and frost potential. Winds will decrease
tonight, but not go completely light. Will also see clearing skies
early, with some increase of clouds from the south late tonight as
the next storm system approaches. Although, it appears there should
be enough clearing and lighter winds to allow temps to fall into the
low to mid 30s for much of north central SD into the James River
valley. Have therefore issued a frost advisory for late tonight into
early Thursday morning. More widespread frost/freeze conditions look
to set up Thursday night and Friday night, and will likely need
additional frost advisories and freeze warnings for these time
periods.
Will also be watching the low pressure system which begins pulling
out into the Plains by 12Z Thursday. Surface low track from KS/NE
through IA and into WI by 06Z Friday favors precipitation across
southern and eastern SD. Models continue to show light rainfall
across the southwest CWA through the eastern CWA and raised POPs a
bit through this area. Dry conditions look to return through the
remainder of the short term after this system moves out Thursday
night.
.LONG TERM...(Saturday through Wednesday)
Issued at 318 PM CDT WED OCT 5 2016
The long term looks fairly tranquil for most of the period. Mid
level ridging builds east across the CWA through the vast
majority of the period. Toward the end of the forecast, energy
does exit the Rockies and moves east into the plains as a broad
trof digs toward the Northern Plains. These systems may provide
for enough lift and moisture such that a few showers are possible
next Tuesday and Wednesday. Temperatures overall should be near to
slightly above normal for most of the forecast.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 707 PM CDT WED OCT 5 2016
expect vfr conditions overnight, with increasing mid/upper level
cloud-cover toward morning at/near the KPIR and KATY terminals.
Chances for rain increase during the daytime hours on Thursday
mainly at these two terminals.
&&
.ABR Watches/Warnings/Advisories...
SD...Frost Advisory from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM
MDT/ Thursday for SDZ003>006-009-010-015>017-033>036.
MN...NONE.
&&
UPDATE...Dorn
SHORT TERM...TMT
LONG TERM...TDK
AVIATION...DornHazardous weather outlook, Oct 5, 3:13 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 313 AM CDT WED OCT 5 2016 MNZ039-046-SDZ004>011-016>023-033>037-045-048-051-060815- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 313 AM CDT WED OCT 5 2016 /213 AM MDT WED OCT 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FROST IS POSSIBLE TONIGHT AND INTO EARLY THURSDAY MAINLY ALONG AND NORTH OF HIGHWAY 212. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HARD FREEZE IS POSSIBLE BOTH THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SDZ003-015-060815- CORSON-DEWEY- 213 AM MDT WED OCT 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY TODAY DUE TO STRONG WEST WINDS...WITH GUSTS IN EXCESS OF 40 MPH. A HARD FREEZE IS POSSIBLE OVERNIGHT AND INTO EARLY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HARD FREEZE IS POSSIBLE BOTH THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:06 PM CDT | Frost Advisory | ABR | Deuel, Grant, Roberts | 19 hr |
| Oct 6, 3:06 PM CDT | Freeze Warning | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 17 more | 19 hr |
Nearby
Freeze Warnings in South Dakota, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.